Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 1, 2007, 3:07 PM EDT for Marion County, Monongalia County, Preston County, West Virginia; Fayette County, Greene County, Pennsylvania. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2007, 3:07 PM EDT (19:07 UTC)
- Expired
- Apr 1, 2007, 3:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Fayette County, PA, Greene County, PA, Marion County, WV, Monongalia County, WV, Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 91 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 3:15 PM EDT | TSTM WND DMG | Rivesville, WV | TREE DOWN. |
| Apr 1, 3:25 PM EDT | TSTM WND DMG | 1 S Morgantown, WV | TREE REPORTED DOWN ON KINGWOOD PIKE NEAR GREENBAG ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 011907 SVRPBZ PAC051-059-WVC049-061-077-011945- /O.NEW.KPBZ.SV.W.0008.070401T1907Z-070401T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 307 PM EDT SUN APR 1 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTHERN WEST VIRGINIA... THIS INCLUDES THE CITIES OF...RIVESVILLE...FAIRMONT...COLFAX... WINFIELD...BENTONS FERRY... MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA... THIS INCLUDES THE CITIES OF...WESTOVER...MORGANTOWN... EVERETTVILLE...DELLSLOW...CHEAT NECK...CASSVILLE...BROWNS CHAPEL... STAR CITY... PRESTON COUNTY IN NORTHERN WEST VIRGINIA... THIS INCLUDES THE CITIES OF...VALLEY POINT...MASONTOWN...LAUREL RUN...KINGWOOD...GLADESVILLE...CLIFTON MILLS...BRUCETON MILLS... FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA... THIS INCLUDES THE CITIES OF...WALTERSBURG...OHIOPYLE...NEMACOLIN... HOPWOOD...FARMINGTON...ELLIOTTSVILLE...DUNBAR...CHALKHILL... MASONTOWN... GREENE COUNTY IN SOUTHWEST PENNSYLVANIA... THIS INCLUDES THE CITIES OF...MOUNT MORRIS...GREENSBORO... CARMICHAELS...BOBTOWN... * UNTIL 345 PM EDT * AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CARMICHAELS TO RIVESVILLE...AND MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LOWER PEANUT...WALTERSBURG...DELLSLOW AND PIONEER ROCKS BY 320 PM EDT... GLADESVILLE BY 325 PM EDT... MASONTOWN AND HOPWOOD BY 330 PM EDT... BROWN ROW...DUNBAR AND LAUREL RUN BY 335 PM EDT... LAT...LON 3998 8002 3942 8020 3943 7963 3999 7945 $$ 15
1 follow-up statement
000 WWUS51 KPBZ 011928 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 328 PM EDT SUN APR 1 2007 PAC059-011938- /O.CAN.KPBZ.SV.W.0008.000000T0000Z-070401T1945Z/ GREENE PA- 328 PM EDT SUN APR 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR GREENE COUNTY IS CANCELLED... THE LINE OF STORMS HAS MOVED EAST OF GREENE COUNTY. LAT...LON 3995 7984 3941 8010 3943 7963 3999 7945 $$ PAC051-WVC049-061-077-011945- /O.CON.KPBZ.SV.W.0008.000000T0000Z-070401T1945Z/ FAYETTE PA-MARION WV-PRESTON WV-MONONGALIA WV- 328 PM EDT SUN APR 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR MONONGALIA...PRESTON...MARION AND FAYETTE COUNTIES... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLAYFORD TO NEEL...OR ALONG A LINE EXTENDING FROM HOPWOOD TO NEEL...MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... EVANS...EAST UNIONTOWN...LEMONT FURNACE AND EVANS MANOR BY 335 PM EDT... FERGUSON...PECHIN...FACTORY HILL AND HARDY HILL BY 340 PM EDT... HERRING AND DEER LAKE BY 345 PM EDT... DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THESE STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THESE STORMS HAVE DOWNED TREES IN MARION AND MONONGALIA COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. LAT...LON 3995 7984 3941 8010 3943 7963 3999 7945 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:19 PM EDT, 48 minutes earlier.
Area forecast discussion, Apr 1, 2:19 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 219 PM EDT SUN APR 1 2007 .SHORT TERM /TONIGHT THROUGH MONDAY/... WIDESPREAD PRECIP IS MOVE EAST ACROSS WEST-CENTRAL PA...WITH SCATTERED SHOWERS BEHIND THAT. TSTMS ARE BEGINNING TO FIRE ACROSS EXTREME SOUTHERN OH...WV....AND EASTERN KY WITH SURFACE HEATING...INSTABILITY...AND SOME LIFT WITH SHORT WAVE IMPULSES ROTATING AROUND LARGE UPPER LEVEL LOW PRESSURE CROSSING THE GREAT LAKES. THINK AT LEAST THE SOUTHERN DISTRICTS WILL SEE ENOUGH CLOUD BREAKS FOR HEATING/INSTABILITY TO RESULT IN SOME TSTMS FORMING...AND THOSE ENTERING THE AREA FROM THE SOUTHWEST NOT TO WEAKEN SIGNIFICANTLY. THIS BEING SAID...DO NOT THINK ORGANIZED SEVERE ACTIVITY WILL OCCUR...THUS WILL INCLUDE GUSTY WINDS WITH TSTMS ACROSS SOUTHWEST PA...WV...AND OHIO. AS THE UPPER LOW PULLS TO THE NORTHEAST TNGT...PRECIP WILL END ACROSS THE SOUTHERN DISTRICTS BY LATE THIS EVENING...AND ACROSS THE NORTHEAST PORTION OF THE FORECAST AREA DURING THE OVERNIGHT HOURS. DRY AND MILD WEATHER IS ON TAP FOR MONDAY...WITH BREEZY WEST WINDS BEHIND THE COLD FRONT. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... A RIDGE OF HIGH PRESSURE ACROSS THE DISTRICT MONDAY NIGHT INTO TUESDAY WILL BRING DRY WEATHER AND MILD TEMPERATURES. A COLD FRONT MOVING ACROSS THE DISTRICT TUESDAY NIGHT WILL BRING A RISK OF SHOWERS AND THUNDERSTORMS FOR TUESDAY EVENING INTO WEDNESDAY MORNING. MUCH COLDER TEMPERATURES WILL SWEEP INTO THE DISTRICT BEHIND THIS COLD FRONT WITH RAIN SHOWERS WEDNESDAY EVENING CHANGING TO SNOW SHOWERS WEDNESDAY NIGHT. A LARGE UPPER LEVEL STORM WILL TAKE RESIDENCE NEAR THE NORTHERN SHORES OF LAKE ONTARIO THURSDAY AND BRING A PROLONGED PERIOD OF CLOUDY SKIES...BELOW NORMAL TEMPERATURES...AND PERIODS OF RAIN OR SNOW SHOWERS FOR THURSDAY THROUGH SUNDAY. && .AVIATION /18Z-18Z/... MVFR/IFR CONDITIONS WILL BE PREVALENT WITH WIDESPREAD PRECIP THROUGH EARLY THIS AFTERNOON ACROSS THE NORTHERN TERMINALS...WITH VFR/SCATTERED MVFR ACROSS THE SOUTHERN TERMINALS WITH SCATTERED PRECIP AND AFTN/EVE TSTMS. COULD BE A FEW GUSTS TO 35KT IN THE STRONGER STORMS. VFR CONDITIONS WILL PREVAIL AREA WIDE BY LATE THIS EVENING. WINDS WILL INCREASE BY LATE OVERNIGHT/MONDAY...WITH MOST AREAS EXPERIENCING 15 KT WINDS BY 15Z MONDAY...WITH GUSTS TO 25 KT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 30/06/30/
Hazardous weather outlook, Apr 1, 3:52 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 352 AM EDT SUN APR 1 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-020800- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 352 AM EDT SUN APR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A WEAK COLD FRONT WILL SWING THROUGH THE REGION THIS MORNING BRINGING SHOWERS AND A FEW THUNDERSTORMS. BEHIND THIS FRONT AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THIS AFTERNOON AND EVENING. THIS UPPER LEVEL SYSTEM COULD CAUSE SHOWERS AND THUNDERSTORMS TO REDEVELOP. ANY THUNDERSTORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 1, 2:08 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 208 PM EDT SUN APR 1 2007 PAZ031-WVZ004-012-021-022-012000- GREENE-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...WAYNESBURG...FAIRDALE...MOUNDSVILLE... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 208 PM EDT SUN APR 1 2007 A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST AT 30 MPH...AFFECTING MARSHALL AND WETZEL COUNTIES THROUGH 3 PM...AND GREENE...MARION...AND MONONGALIA COUNTIES BETWEEN 3 AND 4 PM. GUSTY WINDS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGEST STORMS.
Special weather statement, Apr 1, 2:44 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 244 PM EDT SUN APR 1 2007 PAZ031-WVZ021-022-012000- GREENE-MARION-MONONGALIA- INCLUDING THE CITIES OF...WAYNESBURG...FAIRDALE...FAIRMONT... MORGANTOWN 244 PM EDT SUN APR 1 2007 THROUGH 4 PM...A LINE OF THUNDERSTORMS WILL MOVE EAST AT 35 MPH ACROSS GREENE...MARION AND MONONGALIA COUNTIES. THIS LINE OF STORMS WILL BEGIN TO AFFECT THE MORGANTOWN AREA BY AROUND 310 PM. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER STORMS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:51 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 39 min |
| Apr 1, 5:36 PM EDT | Flash Flood Warning | PBZ | Monongalia | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.